Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 295, NWS Wichita, KS

June 11, 2008Ellsworth County, Lincoln County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 11, 2008, 9:38 PM CDT for Ellsworth County, Lincoln County, Rice County, Kansas. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2008, 9:38 PM CDT (02:38 UTC)
Expired
Jun 11, 2008, 10:20 PM CDT
In force
42 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Ellsworth County, KS, Lincoln County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 154 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 9:59 PM CDTHAIL 15 Ne Lorraine, KS
Jun 11, 10:07 PM CDTHAIL 0.5Kanopolis State Park, KSHEAVY RAIN AND MARBLE SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:37 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2171 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
2359 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 120238
SVRICT
KSC053-105-159-120345-
/O.NEW.KICT.SV.W.0295.080612T0238Z-080612T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
938 PM CDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RICE COUNTY IN CENTRAL KANSAS.
  ELLSWORTH COUNTY IN CENTRAL KANSAS.
  LINCOLN COUNTY IN CENTRAL KANSAS.

* UNTIL 1045 PM CDT.

* AT 933 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING HAIL UP
  TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF ASH GROVE
  TO 7 MILES NORTH OF ELLSWORTH TO 11 MILES SOUTHWEST OF BUSHTON...
  AND MOVING EAST AT 53 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ASH GROVE...BARNARD...BEVERLY...BUSHTON...ELLSWORTH...FREDERICK...
  GENESEO...HOLYROOD...KANOPOLIS...LINCOLN...LITTLE RIVER...
  LORRAINE...SYLVAN GROVE...WESTFALL...WILSON...KANOPOLIS STATE PARK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3922 9793 3921 9791 3839 9792 3835 9847
      3922 9849
TIME...MOT...LOC 0238Z 269DEG 46KT 3917 9813 3883 9810
          3842 9847

$$

HOWERTON
4 follow-up statements
000 
WWUS53 KICT 120246
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT WED JUN 11 2008

KSC053-105-159-120345-
/O.CON.KICT.SV.W.0295.000000T0000Z-080612T0345Z/
LINCOLN KS-ELLSWORTH KS-RICE KS-
946 PM CDT WED JUN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RICE...ELLSWORTH AND LINCOLN COUNTIES UNTIL 1045 PM CDT...

AT 943 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BARNARD TO 8
MILES SOUTHWEST OF WESTFALL TO 7 MILES SOUTH OF BUSHTON...MOVING EAST
AT 53 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR KANOPOLIS STATE PARK BY 955 PM CDT.
  NEAR LITTLE RIVER BY 1005 PM CDT.

THE TOWNS OF KANOPOLIS AND FREDERICK ARE ALSO IN THE PATH OF THESE
DANGEROUS STORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR CENTRAL KANSAS.

LAT...LON 3922 9793 3921 9791 3839 9792 3835 9847
      3922 9849
TIME...MOT...LOC 0246Z 269DEG 46KT 3917 9799 3887 9808
          3842 9834

$$

BOWMAN
000 
WWUS53 KICT 120252
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT WED JUN 11 2008

KSC053-105-159-120345-
/O.CON.KICT.SV.W.0295.000000T0000Z-080612T0345Z/
LINCOLN KS-ELLSWORTH KS-RICE KS-
951 PM CDT WED JUN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RICE...ELLSWORTH AND LINCOLN COUNTIES UNTIL 1045 PM CDT...

AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BARNARD TO
WESTFALL TO 7 MILES SOUTH OF FREDERICK...MOVING EAST AT 53 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR LITTLE RIVER BY 1005 PM CDT.

THE TOWNS OF FREDERICK...GENESEO AND KANOPOLIS ARE ALSO IN THE PATH 
OF THESE DANGEROUS STORMS.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR CENTRAL KANSAS.

LAT...LON 3922 9793 3921 9791 3839 9792 3835 9847
      3922 9849
TIME...MOT...LOC 0251Z 269DEG 46KT 3916 9790 3886 9800
          3842 9826

$$

BOWMAN
000 
WWUS53 KICT 120305
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1005 PM CDT WED JUN 11 2008

KSC053-105-159-120345-
/O.CON.KICT.SV.W.0295.000000T0000Z-080612T0345Z/
LINCOLN KS-ELLSWORTH KS-RICE KS-
1005 PM CDT WED JUN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RICE...ELLSWORTH AND EASTERN LINCOLN COUNTIES UNTIL 1045 PM CDT...

AT 1003 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
LOCATED NEAR KANOPOLIS STATE PARK...OR 13 MILES SOUTHEAST OF
ELLSWORTH...MOVING EAST AT 53 MPH.

THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF EASTERN 
LINCOLN...ELLSWORTH AND NORTHERN RICE COUNTIES...INCLUDING KANOPOLIS 
STATE PARK.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3839 9792 3835 9847 3887 9821 3919 9792
TIME...MOT...LOC 0305Z 269DEG 46KT 3864 9798

$$

BOWMAN
000 
WWUS53 KICT 120320
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1020 PM CDT WED JUN 11 2008

KSC053-105-159-120330-
/O.CAN.KICT.SV.W.0295.000000T0000Z-080612T0345Z/
LINCOLN KS-ELLSWORTH KS-RICE KS-
1020 PM CDT WED JUN 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RICE...ELLSWORTH AND
SOUTHEASTERN LINCOLN COUNTIES HAS BEEN CANCELLED...

AT 1017 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR CENTRAL KANSAS.

LAT...LON 3839 9792 3835 9847 3887 9821 3919 9792
TIME...MOT...LOC 0320Z 269DEG 46KT 3864 9773

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:49 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 11, 6:49 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT WED JUN 11 2008

.AVIATION...

FOR 00Z TAFS...MAIN AVIATION CONCERN THROUGH THE NEXT 24 HORUS WILL
BE THUNDERSTORM POTENTIAL.

THUNDERSTORMS DEVELOPED LATE THIS AFTERNOON ALONG A COLD FRONT OVER
CENTRAL KS. THIS AREA OF STORMS IS EXPECTED TO TRACK SLOWLY
SOUTHEAST TONIGHT WITH KRSL AND KSLN HAVING THE BEST POTENTIAL TO
EXPERIENCE STORMS THROUGH 03Z. CONFIDENCE DECREASES IN HOW FAR SOUTH
THESE STORMS WILL MAKE IT...THEREFORE ONLY MENTIONED VCTS IN THE
KICT TAFS FOR NOW. AT THIS TIME KSLN WILL HAVE THE BEST SHOT TO
EXPERIENCE SEVERE STORMS THROUGH 03Z WITH LARGE HAIL POSSIBLE.

FORECAST CONCERN FOR TOMORROW WILL AGAIN BE STORMS DEVELOPING ALONG
THE SURFACE FRONT OVER SOUTH CENTRAL AND ESPECIALLY SE KS.

LAWSON

&&

.PREV DISCUSSION... /ISSUED 309 PM CDT WED JUN 11 2008/

DISCUSSION...

MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES TONIGHT AND
FRIDAY...AND PRECIPITATION CHANCES SUNDAY NIGHT.

TONIGHT:
VISIBLE SATELLITE AND SURFACE OBSERVATIONS SHOW THAT THE SURFACE
FRONT EXTENDS FROM NEAR RUSSELL TO DODGE CITY AT 19Z AND IS MAKING
PROGRESS EASTWARD. AN UPPER LEVEL SYSTEM IS SLOWLY MOVING SOUTHEAST
FROM THE NORTHERN ROCKIES...AND THE TROUGH WILL MOVE THROUGH THE
CENTRAL PLAINS OVER THE NEXT COUPLE DAYS.

THE COLD FRONT IS EXPECTED TO BE ACROSS NORTH CENTRAL THROUGH
SOUTHWEST KANSAS AROUND 00Z...WITH THE MAIN DRYLINE ACROSS THE
OKLAHOMA PANHANDLE AND WESTERN TEXAS. DEEP SHEAR IS FAVORABLE FOR
SUPERCELLS...AND ML CAPE VALUES WILL BE AROUND 2000 TO 3000 J/KG.
WOULD EXPECT THAT SOME STORMS WILL DEVELOP ALONG THE FRONT AS WELL
AS OUT AHEAD OF THE FRONT. LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES. THE BEST LCL HEIGHTS WILL BE NORTH OF THE FORECAST AREA
AND AHEAD OF THE FRONT...BUT ALONG AND JUST AHEAD OF THE FRONT LCL
HEIGHTS ARE BETWEEN 3000 AND 5000FT.

THE COLD FRONT WILL MAKE PROGRESS SOUTHEAST OVERNIGHT...AND STALL
SOMEWHERE EAST OF THE KANSAS TURNPIKE. THIS WILL CAUSE FLOW TO BE
PARALLEL TO THE FRONT AND STORMS WILL TRAIN OVER THE SAME AREAS.
THIS COULD LEAD TO HEAVY RAINFALL AND LOCALIZED FLOODING ACROSS
PORTIONS OF THE SOUTHEAST. SOILS ARE ALREADY SATURATED AND A COUPLE
RIVER POINTS STILL IN FLOOD...BUT THERE IS SOME UNCERTAINTY ON HOW
MUCH HEAVY RAINFALL THERE WILL BE OVERNIGHT TONIGHT.

WINDS WILL WEAKEN BEHIND THE FRONT...SO WOULD EXPECT THE WIND
ADVISORY TO BE GRADUALLY CANCELLED AS THE FRONT PUSHES EASTWARD. THE
12KM NAM/WRF IS SHOWING SOME BRIEF STRONGER WINDS ACROSS PARTS OF
CENTRAL KANSAS BEHIND THE FRONT THIS EVENING...BUT THEY ARE EXPECTED
TO BE BRIEF.

THURSDAY-FRIDAY:
THE FRONT WILL REMAIN ACROSS FAR SOUTHEAST KANSAS THROUGH
THURSDAY...BEFORE PUSHING OFF TO THE SOUTHEAST. THIS WILL LEAD TO
MORE HEAVY RAINFALL ALONG AND AHEAD OF THE FRONT BEFORE IT MOVES
INTO MISSOURI. FOR THIS TIME FRAME...WE WILL ISSUE A HYDROLOGIC
OUTLOOK TO INDICATE THE CHANCES FOR FLOODING BOTH TONIGHT AND
FURTHER OUT IN TIME.

CONVECTION WILL BE POSSIBLE ACROSS THE ENTIRE AREA BOTH ON THURSDAY
AND THURSDAY NIGHT...WITH CONTINUED CHANCES ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS ON FRIDAY. THERE WILL BE ENOUGH DEEP LAYER SHEAR
AND INSTABILITY FOR SEVERE THUNDERSTORMS ONCE AGAIN.

SATURDAY-TUESDAY:
HIGH PRESSURE BUILDS IN FOR SATURDAY AND KEEPS THE AREA DRY. THE
NEXT SYSTEM APPROACHES FOR SUNDAY EVENING...WITH OUR NEXT CHANCES
FOR THUNDERSTORMS ACROSS THE AREA. THE CHANCES OF PRECIPITATION THAT
ARE IN THE FORECAST ARE REASONABLE...SO FEW CHANGES WERE MADE TO
THIS PORTION OF THE FORECAST.

SCHRECK

AVIATION...
COLD FRONT CONTINUES TO SLOWLY DROP SOUTHEAST DURING THE
PERIOD. WINDS AT RSL HAVE ALREADY BEGUN TO SWING TO A SW
DIRECTION. REMAINING SITES HAVE A GOOD PACKED GRADIENT AND SOUTH
WINDS OF 30 MPH AND GUSTS INTO LOWER 40S ARE LIKELY. BEST CHANCE
FOR TRW WILL LIE ACROSS NORTH CENTRAL KS LATE THIS AFTERNOON AND
EVENING. STORMS WILL THEN MIGRATE SOUTHEAST OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  85  65  82 /  40  40  50  30
HUTCHINSON      65  83  62  83 /  50  40  40  20
NEWTON          67  84  63  83 /  40  40  40  20
ELDORADO        70  85  65  82 /  30  40  50  30
WINFIELD-KWLD   71  86  67  81 /  20  40  50  40
RUSSELL         59  81  59  84 /  60  20  20   0
GREAT BEND      60  82  59  84 /  60  20  20  10
SALINA          62  82  59  84 /  60  20  30  10
MCPHERSON       64  83  61  83 /  50  30  40  10
COFFEYVILLE     72  86  67  81 /  10  40  50  40
CHANUTE         72  86  67  81 /  20  40  50  30
IOLA            72  85  66  81 /  20  40  50  30
PARSONS-KPPF    72  86  67  81 /  10  40  50  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ047-049>053-
067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Jun 11, 8:37 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT WED JUN 11 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-122100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
837 PM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER CENTRAL KANSAS
TONIGHT. LOCATIONS NORTH OF A MCPHERSON TO HUTCHINSON LINE WILL HAVE
THE BEST CHANCE TO EXPERIENCE SEVERE STORMS THROUGH MIDNIGHT. THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL TO THE
SIZE OF BASEBALLS ALONG WITH A COUPLE TORNADOES. IN ADDITION VERY
HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

AFTER MIDNIGHT THUNDERSTORMS ARE EXPECTED TO SLOWLY SHIFT
SOUTHEAST...AND COULD EVENTUALLY GET INTO SOUTH-CENTRAL AND
SOUTHEAST KANSAS. EVEN THOUGH STORMS MAY WEAKEN SOME AS THE NIGHT
PROGRESSES...STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE
INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS...ALONG WITH LOCALLY HEAVY
RAINFALL.

FURTHERMORE...RIVER FLOOD WARNINGS CONTINUE ON THE NEOSHO RIVER IN
SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING
STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN
THURSDAY AFTERNOON THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS
SOUTH-CENTRAL AND SOUTHEAST KANSAS...AS THE COLD FRONT CONTINUES
TO MOVE SLOWLY SOUTH ACROSS THE AREA. THE PRIMARY THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...THE HEAVY RAINFALL
AND LOCALIZED FLOODING THREAT MAY INCREASE FOR THURSDAY EVENING
AND NIGHT. PLEASE SEE THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS.

THUNDERSTORMS COULD LINGER ACROSS THE AREA INTO FRIDAY AND FRIDAY
NIGHT ACROSS SOUTHEAST AND SOUTH-CENTRAL KANSAS. HOWEVER THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON THROUGH
MONDAY. AT THIS TIME IT APPEARS THESE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO BE SEVERE. STAY TUNED TO LATER OUTLOOKS FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER CENTRAL KANSAS
LATE THIS AFTERNOON AND EVENING...AND POSSIBLY FARTHER SOUTH
DURING THE OVERNIGHT HOURS. ADDITIONALLY...SPOTTER ACTIVATION
WILL BE POSSIBLE THURSDAY AFTERNOON AND NIGHT...AND AGAIN SUNDAY
AFTERNOON THROUGH MONDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/ADK/LAWSON

In the hours before

Local storm report, Jun 11, 9:08 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
908 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             ELLSWORTH               38.74N 98.23W
06/11/2008  E2.00 INCH       ELLSWORTH          KS   EMERGENCY MNGR

&&

JMB
Local storm report, Jun 11, 9:13 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             5 SE ELLSWORTH          38.68N 98.17W
06/11/2008  E2.00 INCH       ELLSWORTH          KS   TRAINED SPOTTER

            2 INCH HAIL AND HEAVY RAIN

&&

JMB
Local storm report, Jun 11, 9:16 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             8 NE ELLSWORTH          38.82N 98.12W
06/11/2008  E1.75 INCH       ELLSWORTH          KS   TRAINED SPOTTER

            GOLF BALL SIZED HAIL HAS BROKEN WINDOWS IN A HOME. HAS
            BEEN OCCURING FOR MORE THAN 5 MINUTES.

&&

JMB
Local storm report, Jun 11, 9:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
919 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             3 SW DORRANCE           38.81N 98.62W
06/11/2008  E1.00 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

JMB
Local storm report, Jun 11, 9:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     HAIL             HOISINGTON              38.52N 98.78W
06/11/2008  E1.00 INCH       BARTON             KS   EMERGENCY MNGR

&&

JMB
Local storm report, Jun 11, 9:28 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HAIL             6 E SUSANK              38.64N 98.67W
06/11/2008  E1.00 INCH       BARTON             KS   TRAINED SPOTTER

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:14 PM CDTSevere Thunderstorm WarningICTLincoln61 min
Jun 11, 7:16 PM CDTSevere Thunderstorm WarningICTBarton59 min
Jun 11, 7:21 PM CDTSevere Thunderstorm WarningICTRussell54 min
Jun 11, 7:27 PM CDTTornado WarningICTBarton52 min
Jun 11, 8:01 PM CDTTornado WarningICTEllsworth44 min
Jun 11, 8:03 PM CDTSevere Thunderstorm WarningICTEllsworth57 min
Jun 11, 8:18 PM CDTSevere Thunderstorm WarningICTBarton, Russell57 min
Jun 11, 8:30 PM CDTAreal Flood WarningICTEllsworth, Lincoln5 hr
Jun 11, 8:37 PM CDTTornado WarningICTSaline41 min
Jun 11, 8:48 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln57 min
Jun 11, 9:09 PM CDTSevere Thunderstorm WarningICTBarton, Russell35 min
Jun 11, 9:18 PM CDTSevere Thunderstorm WarningICTSaline57 min
Jun 11, 9:32 PM CDTTornado WarningICTSaline28 min
Jun 11, 10:09 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline39 min
Jun 11, 11:13 PM CDTAreal Flood WarningICTSaline5 hr
Jun 11, 11:26 PM CDTAreal Flood WarningICTBarton, Russell12 hr
Jun 12, 12:00 AM CDTAreal Flood WarningICTEllsworth, Lincoln18 hr
Jun 12, 3:10 AM CDTFlood WatchICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 8 more33 hr
Jun 12, 5:10 PM CDTSevere Thunderstorm WarningICTMarion28 min
Jun 12, 5:26 PM CDTTornado WarningICTChase64 min
Jun 12, 5:49 PM CDTSevere Thunderstorm WarningICTMarion56 min
Jun 12, 6:00 PM CDTTornado WarningICTMarion28 min
Jun 12, 6:17 PM CDTAreal Flood WarningICTChase4 hr
Jun 12, 6:18 PM CDTTornado WarningICTChase57 min
Jun 12, 6:26 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion64 min
Jun 12, 6:57 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.